Alert archive / Ohio / Special Weather Statements in 2021
Special Weather Statement, NWS Cleveland, OH
NWS Cleveland, OH issued this special weather statement at Jun 30, 2021, 4:34 PM EDT for Stark County, Ohio. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 4:34 PM EDT (20:34 UTC)
- Expired
- Jun 30, 2021, 5:30 PM EDT
- In force
- 56 min
- Issued by
- NWS Cleveland, OH
County Stark County, OH
The radar
The Cleveland radar (KCLE), 79 km from the middle of the area, began a volume at 20:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 807 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
968
WWUS81 KCLE 302034
SPSCLE
Special Weather Statement
National Weather Service Cleveland OH
434 PM EDT Wed Jun 30 2021
OHZ032-302130-
Stark-
434 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT STARK COUNTY...
At 434 PM EDT, a strong thunderstorm was located over Massillon, or
near Canton, moving east at 25 mph.
Wind gusts of 50 to 55 mph and penny size hail are possible with this
storm.
Locations impacted include...
Canton, Massillon, Green, Alliance, North Canton, Louisville,
Minerva, Navarre, Canal Fulton, East Canton, Meyers Lake, Hills And
Dales, Robertsville, Maximo, Perry Heights and Greentown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4073 8161 4091 8161 4091 8142 4092 8142
4094 8109 4073 8109 4072 8123 4070 8124
TIME...MOT...LOC 2034Z 265DEG 22KT 4081 8150
$$
GreenawaltWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special weather statement went out at Jun 30, 4:20 PM EDT, 14 minutes earlier.
Area forecast discussion, Jun 30, 4:20 PM EDT, 14 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 420 PM EDT Wed Jun 30 2021 .SYNOPSIS... A weak pre-frontal trough drifts southward through our region through tonight. On Thursday, a cold front sweeps southward through our region and nears the Ohio River by nightfall. Behind the front, a high pressure ridge should build from the west and north through this weekend. && .NEAR TERM /THROUGH THURSDAY NIGHT/... Cyclonic westerly to northwesterly flow aloft resides over our region through the period as a mid- to upper-level low moves from James Bay toward the eastern Great Lakes, and the associated trough overspreads our region. At the surface, an apparent pre-frontal surface trough is drifting southward through our CWA and will continue doing so through tonight. Farther north, a cold front should sweep southward across Lake Erie during the predawn hours of Thursday and near the southern lakeshore by daybreak. Numerous showers and thunderstorms are expected along and near the pre-frontal surface trough axis through this early evening. Shower and thunderstorm coverage should then decrease to scattered or isolated overnight tonight as some boundary layer stabilization via nocturnal cooling occurs, yet SBCAPE and MLCAPE likely remain weak to moderate and effective bulk shear remains moderate within the warm sector. In addition, PWATs remain unusually-high in the warm sector as a low-level return flow of very humid air from the Gulf of Mexico persists. These PWATs will likely allow showers and storms to produce torrential rainfall. Given the expectation of westerly mid-level flow oriented essentially parallel to the surface trough axis and cold front, training convection is likely along both lifting mechanisms. Localized flash flooding remains a concern, especially with greater convection coverage through this evening. Of note, latest SPC Mesoanalysis suggest DCAPE has waned considerably via expanding convective cold pools across most of our region and that waning trend will likely continue given upcoming nocturnal cooling. Thus, the treat of downbursts and associated damaging gusts appears minimal. Lows should reach the mid 60's to lower 70's overnight tonight. The surface cold front sweeps southward through our CWA Thursday and should near the OH River by nightfall, ushering a cooler and less humid air mass into our region. Isolated to scattered showers and thunderstorms are expected along and behind the front amidst weak to moderate CAPE and moderate effective bulk shear. Of note, model soundings indicate convective temperatures will likely be reached or exceeded easily behind the front, allowing showers and storms to develop via daytime heating late Thursday morning through early evening as peeks of sunshine occur through breaks in cloud cover. Of note, sizable MUCAPE in the hail growth zone/favorable melting levels and sizable DCAPE may allow some storms to produce small hail and strong wind gusts during the PM hours. Afternoon highs should reach the mid 70's to lower 80's. Quieter weather is expected Thursday night as a surface high pressure ridge builds from the west and north. However, as low- level CAA continues and low-level moisture remains sufficient, moderate to strong lake-induced CAPE should build over Lake Erie amidst a northerly mean low-level flow. Isolated lake- effect showers and thunderstorms may stream generally southward from Lake Erie overnight, especially after midnight. Lows should reach the mid 50's to lower 60's. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... A cold front will continue southeast of the area on Friday as a positively tilted upper trough moves through the Great Lakes region. Colder air wrapping into this system from the north will allow for a substantial cool down across the area with high temperatures in the 70s for Friday and Saturday. A residual surface trough over the eastern Great Lakes could generate some scattered showers on Friday as the trough pivots through the region, but with no/low instability across the region, have removed thunder from the forecast. The trough axis is east of the region by Saturday morning and have some slight chance PoPs east early in the day, but the trend continues to be that Saturday will be dry for the area. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... The long term forecast period will rebuild much of the heat and, later on, the humidity that will be absent for much of the holiday weekend. On Sunday, an upper ridge will enter from the west, pushing the upper trough further east and allowing for a warm air advection regime to return to the region. For Sunday, this warm air will be with a westerly wind and so there will be less of a moisture connection and think that the area will rebuild the heat but will be slower to return the humidity and will opt for a dry holiday with highs in the 80s. Winds will become more southwesterly on Monday and moisture and humidity will increase. Warm dry mid-levels will probably prohibit much in the way of convection but temperatures will increase further with upper 80s. An upper trough appears to enter from the northwest on Tuesday and will support shower and thunderstorm development for the middle of next week and have the next chance of PoPs for Tuesday and Wednesday. && .AVIATION /18Z Wednesday THROUGH Monday/... Weak surface troughing affects our region ahead of a cold front approaching from the north. This surface front should begin crossing Lake Erie around 06Z/Thurs and near a KMIE to KPIT line by 18Z/Thurs. Behind the front, a surface ridge builds from the northwest and north. Regional surface winds trend 5 to 10 knots through the TAF period and should shift from predominantly southwesterly to northwesterly with the frontal passage. Any widespread ceilings through the TAF period should vary in the VFR to MVFR range. Along and ahead of the front, showers and thunderstorms are likely. Numerous showers and storms through this early evening should become isolated thereafter, including along the front itself. Torrential rainfall and brief MVFR to IFR ceilings/visibility are possible with any shower or storm. Brief and erratic surface gusts up to 30 to 50 knots are possible with storms through this early evening. Behind the front, isolated showers and thunderstorms may redevelop via daytime heating by midday Thursday. Of note, patchy fog may develop during the predawn hours of Thursday morning where partial clearing occurs amidst abundant low-level moisture from recent rainfall. However, confidence in fog formation is very low. Outlook...Periods of non-VFR possible with multiple rounds of showers and/or thunderstorms Thursday afternoon through Saturday afternoon. && .MARINE... Shower and thunderstorm activity is expected over the lake tonight into Thursday ahead of a cold front and any convection may cause locally stronger winds and higher waves. A cold front will cross the lake on Thursday and northerly winds will overtake the lake and increase Thursday night into Friday as a residual surface trough lingers over the eastern Great Lakes. Northerly winds could exceed 15 knots and waves will respond accordingly and a Small Craft Advisory could be needed for portions of Thursday and Friday. High pressure will build from the northwest on Friday night into Saturday and flow over the lake should decrease and more settled marine weather conditions will be expected. High pressure will remain on the periphery of the area through Monday and light winds will continue on the lake with fair conditions. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Jaszka NEAR TERM...Jaszka SHORT TERM...Sefcovic LONG TERM...Sefcovic AVIATION...Jaszka MARINE...Sefcovic
Hazardous weather outlook, Jun 30, 12:49 PM EDT, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 1249 PM EDT Wed Jun 30 2021 LEZ061-142>149-162>169-011700- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 1249 PM EDT Wed Jun 30 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>012-017>021-027>031-036>038-047-011700- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Hancock-Seneca- Huron-Medina-Summit-Wyandot-Crawford-Richland-Ashland-Wayne-Marion- Morrow-Holmes-Knox- 1249 PM EDT Wed Jun 30 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are likely today and isolated damaging wind gusts will be possible this afternoon and evening, with the best chance along and east of the I-71 corridor. Heavy rain is possible within any thunderstorms that develop across the area today and localized flooding is possible, especially along and south of U.S. Route 30. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ013-014-022-023-032-033-089-PAZ001>003-011700- Geauga-Ashtabula Inland-Portage-Trumbull-Stark-Mahoning- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 1249 PM EDT Wed Jun 30 2021 ...SEVERE THUNDERSTORM WATCH 328 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jun 30, 1:50 PM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Cleveland OH
150 PM EDT Wed Jun 30 2021
OHZ006-008-017-018-301830-
Seneca-Wood-Hancock-Sandusky-
150 PM EDT Wed Jun 30 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SENECA...
WESTERN SANDUSKY...WOOD AND NORTHERN HANCOCK COUNTIES...
At 150 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Bowling Green to McComb. Movement
was east at 30 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Bowling Green, Fostoria, North Baltimore, Gibsonburg, Woodville,
McComb, Weston, Arcadia, Van Buren, Pemberville, Luckey, Bradner,
Grand Rapids, Wayne, Bloomdale, Risingsun, Cygnet, Portage, Jerry
City and Tontogany.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4141 8387 4143 8383 4148 8334 4146 8334
4145 8325 4111 8333 4110 8388
TIME...MOT...LOC 1750Z 264DEG 25KT 4138 8372 4110 8376
GreenawaltSpecial weather statement, Jun 30, 2:29 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Cleveland OH
229 PM EDT Wed Jun 30 2021
OHZ008-009-018-019-027>029-301930-
Crawford-Seneca-Huron-Wyandot-Erie-Richland-Sandusky-
229 PM EDT Wed Jun 30 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN RICHLAND...
HURON...ERIE...SENECA...NORTHEASTERN WYANDOT...SANDUSKY AND NORTHERN
CRAWFORD COUNTIES...
At 229 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Gibsonburg to 6 miles east of
Vanlue. Movement was east at 35 mph.
Wind gusts of 50 to 55 mph are possible with these storms.
Locations impacted include...
Tiffin, Norwalk, Fremont, Shelby, Bellevue, Clyde, Willard,
Gibsonburg, New London, Plymouth, Green Springs, Northern Milan,
Milan, Wakeman, New Washington, Bloomville, Sycamore, New Riegel,
Chatfield and Ballville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4141 8335 4135 8235 4107 8233 4106 8244
4099 8244 4099 8242 4095 8241 4087 8242
4093 8338
TIME...MOT...LOC 1829Z 281DEG 31KT 4133 8333 4096 8336
GreenawaltSpecial weather statement, Jun 30, 3:24 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Cleveland OH
324 PM EDT Wed Jun 30 2021
OHZ030-031-302000-
Ashland-Wayne-
324 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ASHLAND AND
NORTHWESTERN WAYNE COUNTIES...
At 324 PM EDT, a strong thunderstorm was located near Polk, or 8
miles east of Ashland, moving northeast at 15 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
Locations impacted include...
Wooster, West Salem, Polk, Burbank, Congress, Nankin and Rowsburg.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4093 8229 4099 8217 4099 8192 4085 8191
4083 8223
TIME...MOT...LOC 1924Z 243DEG 13KT 4088 8216
GreenawaltSpecial weather statement, Jun 30, 3:40 PM EDT, 54 minutes before
Special Weather Statement National Weather Service Cleveland OH 340 PM EDT Wed Jun 30 2021 OHZ010-019-020-302015- Huron-Medina-Lorain- 340 PM EDT Wed Jun 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HURON... NORTHWESTERN MEDINA AND SOUTHERN LORAIN COUNTIES... At 339 PM EDT, a strong thunderstorm was located near Wakeman, or 13 miles east of Norwalk, moving east at 35 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Grafton, Wellington, New London, Wakeman, Eaton, Oberlin, Lagrange, Penfield, Pittsfield, Spencer, Kipton, Rochester and Eaton Estates. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4109 8240 4127 8241 4134 8197 4112 8194 TIME...MOT...LOC 1939Z 258DEG 31KT 4119 8235 Greenawalt
Special weather statement, Jun 30, 4:23 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Cleveland OH
423 PM EDT Wed Jun 30 2021
OHZ022-023-033-302115-
Portage-Mahoning-Trumbull-
423 PM EDT Wed Jun 30 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN PORTAGE...
SOUTHERN TRUMBULL AND NORTHERN MAHONING COUNTIES...
At 422 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Hubbard to 6 miles northeast of
Hartville. Movement was east at 25 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Youngstown, Boardman, Niles, Campbell, Hubbard, Canfield, Lordstown,
Hilltop, Maplewood Park, Austintown, Struthers, Girard, Randolph,
McDonald, Atwater, Edinburg, Poland, Ellsworth, Craig Beach and
Lowellville.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4099 8100 4099 8125 4110 8127 4123 8053
4103 8052
TIME...MOT...LOC 2022Z 258DEG 23KT 4115 8053 4102 8125
GreenawaltSpecial weather statement, Jun 30, 4:34 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Cleveland OH
434 PM EDT Wed Jun 30 2021
OHZ032-302130-
Stark-
434 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT STARK COUNTY...
At 434 PM EDT, a strong thunderstorm was located over Massillon, or
near Canton, moving east at 25 mph.
Wind gusts of 50 to 55 mph and penny size hail are possible with this
storm.
Locations impacted include...
Canton, Massillon, Green, Alliance, North Canton, Louisville,
Minerva, Navarre, Canal Fulton, East Canton, Meyers Lake, Hills And
Dales, Robertsville, Maximo, Perry Heights and Greentown.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4073 8161 4091 8161 4091 8142 4092 8142
4094 8109 4073 8109 4072 8123 4070 8124
TIME...MOT...LOC 2034Z 265DEG 22KT 4081 8150
GreenawaltThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 10:29 PM EDT | Special Weather Statement | CLE | Holmes | 31 min |
| Jun 30, 1:50 PM EDT | Special Weather Statement | CLE | Wood | 40 min |
| Jun 30, 2:29 PM EDT | Special Weather Statement | CLE | Huron, Sandusky, Seneca | 61 min |
| Jun 30, 2:55 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Huron, Richland, Seneca | 50 min |
| Jun 30, 3:14 PM EDT | Areal Flood Advisory | CLE | Crawford, Huron, Seneca | 5 hr |
| Jun 30, 3:24 PM EDT | Special Weather Statement | CLE | Ashland | 36 min |
| Jun 30, 3:40 PM EDT | Special Weather Statement | CLE | Lorain | 35 min |
| Jun 30, 4:23 PM EDT | Special Weather Statement | CLE | Mahoning | 52 min |
| Jun 30, 4:43 PM EDT | Areal Flood Advisory | CLE | Mahoning, Portage, Trumbull | 3 hr |
| Jun 30, 4:49 PM EDT | Special Weather Statement | CLE | Mahoning | 41 min |
| Jun 30, 4:51 PM EDT | Areal Flood Advisory | CLE | Stark, Summit | 3 hr |
Nearby
Special Weather Statements in Ohio, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.